Has taking insulin caused your face (cheeks specifically) to look puffy and your eyes glazed and at times you feel like you are floating,?

By nzingha Latest Reply 2011-12-11 08:07:10 -0600
Started 2011-12-10 04:27:47 -0600

I know its not my imagination but since I started taking this insulin, my body has been showing all kinds of weird reactions. My face looks fat, swollen would be a better way to describe my cheeks, some mornings my eyes look dazed, or is it glazed.. staring almost and watery and they burn. I went to the doc she claims its dry eyes. I dont believe her. When my levels are high (200) my legs feel like they are caving in sometimes and there is a a numbness in the 2 fingers on my left hand. when I eat I feel a tingle in them and I can feel like the food is going straight into my body and down to my legs. I am doing all the things I am suppose to do to keep this thing under control but its gettting on my nerves now because it seems all i will be eating for the rest of my life is 'grass' like a goat (vegs) I love vegs but really now!I know it has damaged some of the nerves in both my hands and legs but why is my face/ cheeks looking puffy and its changing my features? I am losing weight in the rest of my body but my face looks fat?

4 replies

berrykins0 2011-12-11 08:07:10 -0600 Report

diet cherry does have a point about what she has told you i agree with her. myself i have thyriod issues i had issues sense 2009 april myself. i went from hypothyriod to hyperthyriod due to graves diease in april 2011.

dietcherry 2011-12-10 10:20:53 -0600 Report

Have your thyroid levels checked. Sounds like youre hypo, which can cause the symptoms you listed, especially the swollen face/eyes. Google images of hypothyroid patients and see if thats what you feel you look like.
We also have a hypothyroid community here; hover over the Visit Another Community tab in the upper right-hand corner of this page to find it. Lots of good info there!

Young1s 2011-12-10 09:49:59 -0600 Report

Yeeesss!!! OMG! I thought it was just me. With the exception of the floating part, my face is blowing up like a puffer fish. Swollen is perfect word for it, as if I have a case of the mumps. And don't get me started on my eyes. I have small eyes to begin with, so the last thing I need is for them to look puffed and glassy. It looks like I'm high all the time and that's not cool with me. I don't have the watery burn but yes on the rest.

Some of the other things you mentioned sound like what I was experiencing when I was first diagnosed. The blurred vision, occasional dizziness (might explain the floating), swollen ankles, and sore feet when standing even after rising from a night's sleep). This was when my levels were in the mid 300's and 400's. I, too, thought I would have to eat rabbit food for the rest of my life. But once my levels started to come down, my syptoms slowly went away. Still sometimes get the blurry vision when I start getting high again (for me which is high 100's now) and headaches (whenever I drop below 90), but that's it.

I am sorry that your doctor is being dismissive towards you. It may very well be dry eyes but for her to not even consider what you're seeing in the mirror, every day, is frustrating for you, I'm sure. If I were you, I would go back and impress upon her the seriousness of you concerns. If she is still unwilling to listen, then it's time to find a new doctor.

Thank you for posting this. I guess it never dawned on me to do so because like I said, I thought it was just me. But that goes to show us all, don't be hesitant in asking a question or bringing up a subject/topic because someone else my be right there with you. Either going through the same thing or with the answer to the question. Be blessed.

jayabee52 2011-12-10 05:31:17 -0600 Report

Howdy nzxngha!

Is this a new type of insulin for you, or is this your first time on insulin? How long have you been on this insulin?